Alert archive / Texas / Fire Weather Watches in 2021
Fire Weather Watch 13, NWS Lubbock, TX
NWS Lubbock, TX issued this fire weather watch at May 7, 2021, 1:26 PM CDT for 19 counties in Texas. It took effect at May 8, 2021, 12:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 7, 2021, 1:26 PM CDT (18:26 UTC)
- In effect from
- May 8, 2021, 12:00 PM CDT
- Expired
- May 8, 2021, 4:10 AM CDT
- In force
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 26 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1870 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 341 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
721 WWUS84 KLUB 071826 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 126 PM CDT Fri May 7 2021 TXZ021>025-027>031-033>037-039>042-081000- /O.NEW.KLUB.FW.A.0013.210508T1700Z-210509T0500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- 126 PM CDT Fri May 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS, EASTERN ROLLING PLAINS, AND SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * Timing...Noon until midnight. * Wind...West southwesterly approaching 30 mph becoming northerly late. * Humidity...5 to 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
2 follow-up statements
337 WWUS84 KLUB 072107 CCA RFWLUB URGENT - FIRE WEATHER MESSAGE...CORRECTED National Weather Service Lubbock TX 407 PM CDT Fri May 7 2021 TXZ021>025-027>031-033>037-039>042-081000- /O.COR.KLUB.FW.A.0013.210508T1700Z-210509T0500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- 407 PM CDT Fri May 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS, WESTERN ROLLING PLAINS, AND SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has issued a Fire Weather Watch, which is in effect from Saturday afternoon through Saturday evening. * Timing...Noon until midnight. * Wind...West southwesterly approaching 30 mph becoming northerly late Saturday evening. * Humidity...5 to 10 percent. * Fuels...Dry. * Impacts...Any fires that develop can spread rapidly. Outdoor burning is discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Monitor later forecasts and possible Red Flag Warnings. && $$
287 WWUS84 KLUB 080910 RFWLUB URGENT - FIRE WEATHER MESSAGE National Weather Service Lubbock TX 410 AM CDT Sat May 8 2021 TXZ021>025-027>031-033>037-039>042-081015- /O.CAN.KLUB.FW.A.0013.210508T1700Z-210509T0500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Bailey-Lamb-Hale-Floyd-Motley- Cochran-Hockley-Lubbock-Crosby-Dickens-Yoakum-Terry-Lynn-Garza- 410 AM CDT Sat May 8 2021 ...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTH PLAINS, WESTERN ROLLING PLAINS, AND SOUTHERN TEXAS PANHANDLE... The National Weather Service in Lubbock has cancelled the Fire Weather Watch. While meteorological conditions will be favorable for fire weather this afternoon and early evening, critical fire conditions are not expected due to the recent rainfall and the green-up of vegetation, thus the Fire Weather Watch has been cancelled in favor of a Fire Danger Statement for an elevated danger. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this fire weather watch went out at May 7, 12:19 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, May 7, 12:19 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1219 PM CDT Fri May 7 2021 .AVIATION... Gusty winds will persist this afternoon though runway orientations at each of the three terminals should mitigate crosswind component concerns to a large degree. Thunderstorms are expected to develop across ERN NM by mid afternoon and could reach the KLBB/KPVW terminals by around 01Z-03Z. Confidence in affecting either terminal is not sufficient to include in the TAF ATTM. Strong downburst winds under rain/virga shafts will be of concern. Even more wind tomorrow especially after 18Z. && .PREV DISCUSSION... /issued 1035 AM CDT Fri May 7 2021/ UPDATE... Have expanded the POPs across the South Plains, the southern Texas Panhandle, and northern portions of the Rolling Plains. We expect thunderstorms to fire in ERN NM near the Mescalero Escarpment and start to move their way eastward. Indications suggest that areas west of the US 385 corridor will have the best chance of storms starting late this afternoon with the residual activity spreading toward the I-27 corridor before dissipating. A few storms may also persist into the northern Rolling Plains after dark. Forecast soundings generally show quite anemic instability above an inverted V sub- cloud layer. Thus, the most significant risk appears to be from downburst winds with perhaps a risk of quarter size hail in the stronger activity early this evening. PREV DISCUSSION... /issued 339 AM CDT Fri May 7 2021/ SHORT TERM... Southeast surface winds overnight are maintaining dewpoint temperatures in the mid 40s and low 50s across the region. Boundary layer winds will begin to veer more south/southwesterly and increase in speed by later this morning, in response to the H50 ridge axis pivoting east during the day. Temperatures will be warmer than yesterday with the south/southwest winds and the ridge peaking ridge overhead. Showers and thunderstorms will initiate and attempt to move off the New Mexico mountains later this afternoon and likely struggle to sustain themselves as they mover east across the higher terrain of eastern New Mexico. Meager shortwave energy and convective outflows at the surface may lead to some convection surviving across the state line into the southwest Texas Panhandle and South Plains by the early evening hours, and any lingering activity that makes it as far as the I27 corridor ending by midnight. Elevated storms that are able to make it in the southern Texas Panhandle and South Plains may be capable of producing strong to marginally severe wind gusts. Overall expecting limited coverage of any precipitation due to the elevated nature of the storms. LONG TERM... By Saturday, the low-amplitude upper trough will be moving east through the High Plains while the attendant surface low migrates from SE Colorado into southwest KS and the OK Panhandle by late in the day, and with a seasonally strong cold front following on it's heals. South of the low and front, the dryline will race east across West Texas, and in our area becoming roughly oriented from Kent County to Childress County by late afternoon. West of the dryline, gusty downsloping winds and deep mixing of the dry air will allow temperatures to soar into the 90s, and we may see upper 90s across the canyons and lower elevations of the far southern Panhandle. The w-sw surface winds could approach Wind Advisory speeds and could also gin up some light blowing dust, especially if we get some areas of light rain today. At this time, the preponderance of the guidance keeps the atmosphere capped along the dryline during the afternoon and evening, although a couple of the high-res models do generate some isolated storm activity. If any storms do develop, they will have a favorable environment to strengthen but have a small window in time and space to produce precipitation and some severe weather potential before moving east of our forecast area. For now, this potential is considered very conditional, and PoPs in the eastern Rolling Plains are at or below 10 percent. The cold front should barrel through the forecast area Saturday night, and Sunday will be cooler and dry as winds gradually come around from northerly to easterly. Late Sunday night, we'll begin to see isentropic upglide develop as w-sw flow strengthens above the low-level upslope and this should result in low stratus development early Monday morning. The extent and duration of the cloud cover on Monday is a little uncertain as the moisture initially is in a fairly shallow layer, which leads to uncertainly in the temperatures as well. Although given the expected strength of the cold air mass, even with some partial clearing, temperatures may not make it out of the 70s. Precipitation chances should increase Monday evening into Tuesday, as a large upper trough moves across the Rockies and into the nrn and central Plains. We may even see some areas of drizzle develop Monday night. It should be cool, cloudy and showery on Tuesday. High temperatures will fall back even further, with 60s the rule, and possibly some locations across the north remaining in the 50s. Unfortunately, there is not a strong precipitation signal across the forecast area, with the main lift from the upper trough displaced to the north and the deepest moisture to the south and east. A warming and drying trend is expected beginning Wednesday, with ridging aloft. However, the forecast pattern suggests that troughiness to our west may open the door for moisture return and convective chances next weekend. FIRE WEATHER... Some high-based thunderstorm activity is expected across the western and central portions of the Caprock Friday evening and will bring the potential for some dry lightning. Hot, dry and windy conditions will develop across the Caprock and into the western Rolling Plains Saturday afternoon. Recent rainfall and green-up in the Rolling Plains and to a lesser extent across the Caprock will limit the overall fire danger. However, the atmospheric conditions will support an elevated fire danger. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, May 7, 10:24 AM CDT, 3 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1024 AM CDT Fri May 7 2021 TXZ021>044-081530- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1024 AM CDT Fri May 7 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms will be possible across the far southern Texas Panhandle and South Plains this evening and tonight. A few of these storms may produce wind gusts up to 65 MPH and hail to the size of quarters. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Critical fire weather is expected especially west of the Caprock Escarpment on Saturday. Across the Rolling Plains, a conditional risk for thunderstorms will exist. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about severe weather to the NWS while following local, state, and CDC guidelines.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 5:45 PM CDT | Special Weather Statement | LUB | Castro, Parmer | 30 min |
| May 7, 6:15 PM CDT | Special Weather Statement | LUB | Castro, Swisher | 30 min |
| May 7, 6:18 PM CDT | Special Weather Statement | LUB | Bailey, Cochran | 27 min |
| May 7, 6:40 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Castro, Swisher | 65 min |
| May 7, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Bailey, Cochran, Hockley, Lamb, Terry, Yoakum | 62 min |
Nearby
Fire Weather Watches in Texas, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.